MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI SET; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI SET; INTRODUCER, CATHETER
Catalog Number SI-21142
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during the surgical procedure, difficulties arose while attempting to insert the mac introducer catheter into the patient.Despite multiple attempts under ultrasound guidance, the anesthesiologist noted that the tip of the device was bent and showed signs of wear, preventing proper placement.A replacement introducer was opened; however, upon inspection, it exhibited the same defect (deformed and deteriorated tip).Given this issue, the head of pharmacy was immediately notified, and a third device was requested.Fortunately, the final unit was found to be in optimal condition, allowing the procedure to be successfully completed." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened mac kit for analysis.No definite signs of use were observed on any of the returned components.Visual analysis of the mac catheter revealed very slight bending around the skive holes of the mac body.Visual analysis also revealed kinking on the guide wire and widening/tearing on the dilator tip.The kinking/bending on the catheter measured 15-20mm from the distal tip.The length from the juncture hub to the distal tip measured 98mm, which is within the specification limits of 97mm-103mm per the sheath product drawing.The mac body outer diameter measured 4.61mm, which is within the specification limits of 4.59mm-4.71mm per the sheath extrusion product drawing.The customer report of a kinked catheter was confirmed through the complaint investigation.Visual analysis revealed that the catheter was slightly bent towards the distal tip.The sample passed all relevant dimensional requirements.It was determined the root cause for this complaint is manufacturing related.A capa was implemented on 07-november-2024 to address this failure.The mac lot numbers involved with this complaint were manufactured in may 2024, which is prior to the implementation date of the capa (nov 2024).Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI-LUMEN/PSI SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21950139
Report Number9680794-2025-00364
Device Sequence Number8800454
Product Code FOZ
UDI-Device Identifier00801902102911
UDI-Public(01)00801902102911(11)240903(17)260516(10)14F24H0141(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Catalogue NumberSI-21142
Device Lot Number14F24H0141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale